MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR 6.0MM *EA; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US TUNNEL DILATOR 6.0MM *EA; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 219403
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during an unknown procedure the tunnel dilator 6.0 mm ea was cannulated and had residue in the cavity.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during the control in the warehouse, the tunnel dilator 6.0mm *ea was cannulated and had residue in the cavity.No additional information was provided.The complaint device was received and inspected.The device has not been returned in its original packaging.The visual inspection confirms that there are residues inside the cavity.Therefore, this complaint can be confirmed.Although, in accordance with ifu-109284 this device is reusable product supplied not sterile and must be cleaned and sterile before use.Since the device was not received in the package and the failure did not occurred during surgery, we cannot establish a specific root cause for the customer experienced.In addition to this, it was performed an investigation with the external manufacturer for further information and its probable that cleaning process was not performed properly; it cannot be conclusively affirmed.A capa investigation capa-20028 was initiated to reinforce the cleaning process as to procedure opi-0006.Corrective and preventive actions were established which made trainings for all the employees involved to cleaning process for tunnel dilator 6.0mm, risk based approach, fish bone.After that, the manufacturer performed an inspection to one batch to verify the process in accordance with the procedure; as a result, there was no incident.A manufacturing record evaluation was performed for the finished device lot number: 18d01, and no non-conformances were identified.At this point, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9539676
Report Number1221934-2020-00018
Device Sequence Number16705668
Product Code NBH
UDI-Device Identifier10886705006281
UDI-Public10886705006281
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219403
Device Catalogue Number219403
Device Lot Number18D01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/16/2020
10/16/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/17/2020
10/19/2020
Patient Sequence Number1